Extremes

, Volume 11, Issue 3, pp 261–279

Tail behavior of random sums under consistent variation with applications to the compound renewal risk model

  • Aldona Aleškevičienė
  • Remigijus Leipus
  • Jonas Šiaulys
Article

DOI: 10.1007/s10687-008-0057-3

Cite this article as:
Aleškevičienė, A., Leipus, R. & Šiaulys, J. Extremes (2008) 11: 261. doi:10.1007/s10687-008-0057-3

Abstract

In this paper, we consider the random sums of i.i.d. random variables ξ1,ξ2,... with consistent variation. Asymptotic behavior of the tail P(ξ1 + ... + ξη > x), where η is independent of ξ1,ξ2,..., is obtained for different cases of the interrelationships between the tails of ξ1 and η. Applications to the asymptotic behavior of the finite-time ruin probability ψ(x,t) in a compound renewal risk model, earlier introduced by Tang et al. (Stat Probab Lett 52, 91–100 (2001)), are given. The asymptotic relations, as initial capital x increases, hold uniformly for t in a corresponding region. These asymptotic results are illustrated in several examples.

Keywords

Random sumsConsistent variationCompound renewal risk modelRuin probability

AMS 2000 Subject Classifications

Primary—60G50; Secondary—60F10, 62P05

Copyright information

© Springer Science+Business Media, LLC 2008

Authors and Affiliations

  • Aldona Aleškevičienė
    • 2
  • Remigijus Leipus
    • 1
    • 2
  • Jonas Šiaulys
    • 1
    • 2
  1. 1.Department of Mathematics and InformaticsVilnius UniversityVilniusLithuania
  2. 2.Institute of Mathematics and InformaticsVilniusLithuania